High Wind, Albuquerque Metro Area
- When
- August 11, 7:38 PM MST to 7:49 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
Peak wind gust to 60 mph at Farmington Airport.
A shower producing gusty winds and very little rainfall impacted the Farmington Regional airport late Saturday evening. A wind gust to 60 mph was recorded at the airport.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A shower producing gusty winds and very little rainfall impacted the Farmington Regional airport late Saturday evening. A wind gust to 60 mph was recorded at the airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 11, 4:35 PM MST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 PM MDT SAT AUG 11 2012 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS ARE FORECAST TO PERSIST THROUGH THE TAF PERIOD. BRIEF MVFR CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS EVENING...THEN BETTER COVERAGE EXPECTED SUNDAY AFTERNOON. A WEAK FRONT IS FORECAST TO PUSH SOUTH ACROSS THE EASTERN PLAINS TONIGHT...THROUGH KTCC SHORTLY AFTER MIDNIGHT AND THROUGH KROW AROUND SUNRISE. THE FRONT WILL RESULT IN A ESE LOW LEVEL FLOW SUNDAY AT BOTH KABQ AND KSAF. 11 && .PREV DISCUSSION...300 PM MDT SAT AUG 11 2012... ANTICIPATED WIND SHIFT IN THE NORTHEAST MAY BE A LITTLE SLOWER COMING THAN EARLIER THOUGHT BUT MODELS STILL BRING IT DOWN INTO NE NM THIS EVENING...THEN INTO THE UPPER AND MIDDLE RIO GRANDE VALLEY LATE SUNDAY AFTERNOON/EVENING. NAM TENDING TO SHOVE A LITTLE DRIER AND MORE STABLE AIR INTO NORTHEAST NEW MEXICO IN THE WAKE OF THE BOUNDARY SUNDAY AND MONDAY WHILE THE GFS INCREASES BOTH PW AND BOUNDARY LAYER RH. BOTH MODELS HOWEVER SPREAD SOME HIGHER DEWPOINTS TOWARDS THE CONTDVD BUT WILL SEE HOW MUCH OF THIS MIXES OUT DURING THE DAYTIME. DESPITE THE FRONT...DAYTIME TEMPERATURES REMAIN ABOVE AVERAGE MOST LOCALES SUNDAY AND MONDAY ALTHOUGH THEY DO DROP A FEW DEGREES IN THE EAST AND NORTH CENTRAL FROM TODAY/S NEAR RECORD HEAT. EARLY TO MID NEXT WEEK...THE UPPER HIGH CENTER TENDS TO BECOME SQUASHED OVER SOUTHERN NEW MEXICO...LEADING TO MORE WIDESPREAD NORTHWEST FLOW OVER THE STATE...AND THE POTENTIAL FOR THE OCCASIONAL FRONT TO INVADE THE EASTERN PLAINS. IN FACT A RATHER VIGOROUS ONE IS FORECAST FOR AROUND THURSDAY OF NEXT WEEK. BY NEXT WEEKEND...THE GFS/ECMWF BOTH BACK THE UPPER HIGH CENTER INTO THE GREAT BASIN...WHICH DOESN/T BODE WELL FOR SIGNIFICANT MOISTURE TO RETURN TO WESTERN NM. .FIRE WEATHER... DESPITE QUITE A FEW SHOWERS OVER THE STATE TODAY...PRECIPITATION AMOUNTS ARE NOT AMOUNTING TO MUCH...NO PUN INTENDED. LOW LEVEL MOISTURE REMAINS ABYSMAL FOR THIS TIME OF YEAR...THUS MUCH OF THE PRECIPITATION IS EVAPORATING BEFORE REACHING THE GROUND. RELATIVE HUMIDITIES THIS AFTERNOON HAVE PLUMMETED BETWEEN 10 AND 20 PERCENT EXCEPT ACROSS THE NORTHERN HIGH TERRAIN WHERE HUMIDITIES IN THE 30S HAVE PREVAILED. REGARDLESS...FAR LOWER THAN TYPICAL VALUES FOR MID AUGUST. ADDITIONALLY...THE WINDS PICKED UP EARLY ACROSS THE EASTERN PLAINS. AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN OBSERVED IN SPOTTY LOCATIONS ACROSS THE EAST...AND THIS WILL CONTINUE THROUGH THE EVENING. ADDITIONALLY...THE DOWNSLOPING HAS ALLOWED TEMPERATURES TO RISE BETWEEN 10 AND 15 DEGREES ABOVE NORMAL. ANOTHER MILD NIGHT IS IN STORE FOR THE AREA WHICH WILL MEAN POOR TO FAIR RELATIVE HUMIDITY RECOVERIES FOR MOST AREAS. ONE EXCEPTION WILL BE THE NORTHERN HIGH TERRAIN AND THE ADJACENT NORTHEAST HIGHLANDS. ON SUNDAY...A COLD FRONT WILL DIVE SOUTH ACROSS THE PLAINS... INCREASING HUMIDITIES AND COOLING TEMPERATURES A FEW DEGREES. IT WILL STILL BE WARM...AND PERHAPS STILL UP TO 5 DEGREES ABOVE NORMAL. AS THE FRONT BACKS UP TO THE CENTRAL MTN CHAIN...SHOWER AND THUNDERSTORM COVERAGE...AND WETTING RAIN POTENTIAL...SHOULD INCREASE. THE FRONT WILL MOVE WESTWARD THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TOWARD THE ARIZONA BORDER SUNDAY NIGHT. THE LOW LEVEL MOISTURE REPLENISHMENT SHOULD RESULT IN QUITE A BIT MORE THUNDERSTORM COVERAGE ON MONDAY COMPARED TO RECENT DAYS AND THE WETTING RAIN FOOTPRINT WILL INCREASE AS WELL. RECYCLING OF MOISTURE IN THE FORM OF ISOLATED TO SCATTERED STORMS SHOULD DEVELOP TUESDAY WITH THAT TREND CONTINUING THROUGH WEDNESDAY. STILL LOOKING AT A BACK DOOR COLD FRONT ON THURSDAY INTO FRIDAY. THIS ONE MAY BE STRONGER THAN THE ONE ON SUNDAY. ANOTHER MOISTURE INTRUSION BEHIND THIS FRONT SHOULD KICK UP THE THUNDERSTORM COVERAGE ONCE AGAIN. 34 .AVIATION... 18Z TAF CYCLE WEST TO SOUTHWESTERLY BREEZES HAVE ALREADY INCREASED OVER EASTERN NM. GUSTS TO 30KT WILL BE POSSIBLE THROUGH 01Z. MEANWHILE...ISO TO SCT -SHRA AND -TSRA WILL DEVELOP THIS AFTERNOON MAINLY OVER THE HIGH TERRAIN OF THE NORTH AND NW. MAIN THREAT WITH STORMS TODAY WILL BE GUSTY AND ERRATIC WINDS/OUTFLOW BOUNDARIES DUE TO RELATIVELY LITTLE LOW LEVEL MOISTURE. LOW CONFIDENCE EXISTS THAT ANY ONE STORM WILL IMPACT A TAF SITE...THUS KEPT VCSH FOR NOW. BACK DOOR COLD FRONT WILL SLIDE DOWN THE EASTERN PLAINS THIS EVENING AND OVERNIGHT...SWITCHING WINDS AROUND TO THE NORTH. NOT OUT OF THE QUESTION A STRAY SHOWER OR STORM DEVELOPS ALONG OR BEHIND THIS FRONT. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT SAT AUG 11 2012 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR SLOW MOVING THUNDERSTORMS TO PRODUCE HEAVY RAINFALL AMOUNTS UP TO 1 INCH WILL INCREASE FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SUNDAY...THEN ACROSS MOST OF NORTHERN AND CENTRAL NEW MEXICO MONDAY THROUGH FRIDAY. THE POTENTIAL EXISTS FOR HAZARDOUS RUNOFF WITHIN AND BELOW RECENTLY BURNED FORESTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
1 high wind. Local standard time, as filed.
Peak wind gust to 60 mph at Farmington Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390441.